# SDR 2023FA0000469

- Difficulty date: July 28, 2023
- Submitted: August 25, 2023
- Operation: General aviation
- Aircraft: N291WC
- Make and model: Piper PA-28-181
- Aircraft serial: 28020052
- Aircraft time: 657 hours
- Engine: Lyc IO360B4A
- Engine time: 657 hours
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Connector
- Part number: UNKNOWN
- Condition: Broken
- Location: Unknown
- Part time: 657 hours
- Stage of operation: CR
- How discovered: C
- Nature of condition: H, J
- Precautionary procedure: H

## Discrepancy

RECEIVED ALTERNATOR FAILURE ANNUNCIATION ACCOMPANIED BY NO ALTERNATOR AMPS AND SMELL OF BURNING ELECTRICAL WHILE ENROUTE CRUISE. ALTERNATOR WAS DEACTIVATED. CAUSE OF FAILURE WAS THE RING TERMINAL CONNECTOR TO ALTERNATOR HAD BROKEN. ARCING BURNED INSULATION AND CAUSED INTERNAL DAMAGE TO THE ALTERNATOR WHICH REQUIRED REPLACEMENT. RING TERMINAL DID NOT SEEM TO BE AS HEAVY AS IT SHOULD HAVE BEEN.
